Heavy Rain, Hamilton
- When
- July 30, 5:00 AM MST
- Where
- Hamilton County, 5.77 mi SSW of Kendall
- Reported by
- Public
- Coordinates
- 37.850, -101.580
Rainfall of 3.10 inches was reported.
Isolated heavy rainfall reports were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated heavy rainfall reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 30, 4:35 AM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 635 AM CDT MON JUL 30 2007 .AVIATION... PERIODS OF IFR/LOW MVFR CIGS CAN BE EXPECTED AT KHYS AND KDDC THROUGH AROUND 16Z AND POSSIBLY AS LATE AS 19Z AT KHYS. MODEL SOUNDINGS INDICATE THAT LOW CIGS NOT AS LIKELY AT KGCK SO JUST PUT A SCT DECK IN. MORNING THUNDERSTORMS WILL AFFECT KHYS OVER THE NEXT COUPLE OF HOURS BEFORE TAPERING OFF. SCATTERED STORMS WILL DEVELOP THIS AFTERNOON AND ANOTHER ROUND IS POSSIBLE OVERNIGHT. GIVEN THAT IT IS IMPOSSIBLE TO TIME AND LOCATE THIS ACTIVITY, WILL STAY CONSERVATIVE IN THE TAFS WITH CB IN THE CLOUD GROUP. MODELS ARE GIVING MIXED SIGNALS TONIGHT AS TO WHETHER THERE WILL BE LOW CIGS AROUND. LOOKS MORE LIKELY AT KHYS THAN AT KGCK OR KDDC. LACY && .PREV DISCUSSION... /ISSUED 340 AM CDT MON JUL 30 2007/ DISCUSSION... DAYS 1-2... AREA OF THUNDERSTORMS EARLY THIS MORNING WILL BE THE FIRST FORECAST CHALLENGE. THE STORMS, APPARENTLY AIDED BY JET STREAM DYNAMICS (WIND MAXIMA AT 250MB MOVING THROUGH SOUTHWEST NEBRASKA) HAVE BEEN ADVANCING NORTH AND EAST DURING THE NIGHT. WILL FIT POPS PER RADAR TRENDS, THAT IS THE HIGHEST POPS EARLY THIS MORNING WILL BE ACROSS MY NORTHEAST CWA. MUCH OF THE ACTIVITY SHOULD BE ON THE DECREASE BY AROUND SUNRISE. ATTENTION THEN FOCUSES ON REDEVELOPMENT LATER THIS AFTERNOON ACROSS MY AREA. ONE OF THE PLAYERS WILL BE THE SURFACE BOUNDARY THAT CURRENTLY LIES ACROSS THE EXTREME NORTHERN PORTION OF THE TEXAS PANHANDLE, EAST ACROSS FAR NORTHERN OKLAHOMA. IT WAS HELPED SOUTH LATE SUNDAY BY OUTFLOW BOUNDARIES BUT APPEARS IT HAS STALLED. NORTH OF THIS BOUNDARY THE AIR IS VERY MOIST WITH DEW POINTS APPROACHING 70 IN SOME AREAS. AS THE CONVECTIVE DEBRIS FROM THIS EARLY MORNING PCPN DISSIPATES OR THINS, TEMPERATURES WILL START TO WARM RAPIDLY. CONVECTIVE TEMPS SHOULD BE AROUND 90 OR UPPER 80S AND WITH DAYTIME HEATING AND THE CLOSE PROXIMITY TO THE SURFACE BOUNDARY (THAT MAY ACTUALLY START BACK NORTH AS A WARM FRONT), THERE SHOULD BE AREAS OF STORMS FIRING BY MID AFTERNOON. WHERE THE MOIST CONCENTRATED AREA WILL BE WILL REMAIN A MYSTERY UNTIL IT HAPPENS (UNFORTUNATELY). STEERING WINDS WILL BE VERY VARIABLE AND LIGHT SO ACTIVITY WILL MORE LIKELY PROPAGATE RATHER THAN MOVE IN A STEADY DIRECTION. I CANT FIND A DISCERNIBLE S/WV TROUGH OR JET STREAK VIA SATELLITE. SO COVERAGE TODAY MAY BE LESS THAN LATE SUNDAYS. LITTLE CHANGE EXPECTED FOR TUESDAY AS THERE WILL CONTINUE A CHANCE FOR TSRA. DAYS 3-7... I HAVE NOTHING NEW TO ADD THIS MORNING REGARDING THE CURRENT WEATHER CLIMATE SITUATION. THE GLOBAL RELATIVE AAM (ATMOSPHERIC ANGULAR MOMENTUM) REMAINS BELOW CLIMO AND THE RELATIVE AAM TENDENCY IS FLUCTUATING AROUND ZERO. THIS COMBINED WITH THE MAIN AREA OF CONVECTIVE FORCING BACK OVER THE INDIAN OCEAN ALL POINT TO A GSDM (WB, FEB 2007) STAGE 1 REGIME. THE GWO (GLOBAL WIND OSCILLATION, OR PHASE SPACE DIAGRAM OF THE GSDM) ALSO VERIFIES THIS. THIS REGIME MAY BE LOCKED IN UNTIL THE TROPICAL CONVECTION SHIFTS NORTHEAST OUT OF THE INDIAN OCEAN INTO THE WESTERN PACIFIC, EVEN POSSIBLY MERGING WITH CONVECTION THAT HAS RECENTLY DEVELOPED OVER THIS REGION. NEVERTHELESS, THERE WILL BE CHANGES OCCURRING ACROSS NORTH AMERICA DURING THE UPCOMING WEEK WHICH COULD POSSIBLY BE DUE TO THE SEASONAL CYCLE. WHAT IM REFERRING TO IS A GRADUAL SOUTHWARD SHIFT TO THE WESTERLIES. A DEEPER UPPER TROUGH IS FORECAST TO DEVELOP OVER THE PAC NW POSSIBLY AS FAR SOUTH AS NORTHERN CALIFORNIA THIS UPCOMING WEEKEND. MEANWHILE, THE DOWNSTREAM WESTERLIES WILL SHIFT SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS. THE UPPER RIDGE THAT IS IN PLACE OVER THE NORTHERN PLAINS NOW WILL BE SUPPRESSED TO THE SOUTH OVER THE CENTRAL AND SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY BY THE WEEKEND. A WEAK UPPER LEVEL LOW OVER KANSAS WILL CONTINUE TO BRING STORM CHANCES ON WEDNESDAY BEFORE DROPPING SOUTH INTO OKLAHOMA BY THURSDAY. ON THURSDAY, A FRONT IN ASSOCIATION WITH A FAST MOVING SHORTWAVE TROUGH ALONG THE CANADIAN BORDER WILL STALL OUT OVER SOUTHERN NEBRASKA OR FAR NORTHERN KANSAS. SOME STORM DEVELOPMENT IS PROBABLE ALONG THE FRONT DURING THE AFTERNOON. IT IS NOT OUT OF THE QUESTION THAT SOME OF THIS ACTIVITY MAY MAKE IT AS FAR SOUTH AS MY NORTHERN COUNTIES IN THE WEAK NORTHERLY FLOW ALOFT DOWNSTREAM FROM THE RIDGE OVER THE CENTRAL ROCKIES. TO ACCOUNT FOR THIS POSSIBILITY I ADDED A SLGT CHC POP OVER THE NORTH. THE UPPER RIDGE THEN BUILDS EAST OVER KANSAS FROM FRIDAY INTO THE WEEKEND AS MENTIONED IN THE PREVIOUS PARAGRAPH WHICH SHOULD SHUT DOWN PRECIP CHANCES ASIDE FROM A FEW ISOLATED STORMS ALONG THE STRENGTHENING LEE TROUGH. THE INCREASED WESTERLY DOWNSLOPE FLOW OVER THE NORTHERN AND CENTRAL PLAINS MAY HELP TO BRING HOTTER AIR OFF THE ELEVATED TERRAIN. IT IS NOT OUT OF THE QUESTION THAT WE COULD SEE TRIPLE DIGIT HEAT OVER KANSAS THIS WEEKEND AS A RESULT. IF THIS DOG DAYS OF AUGUST MODEL TREND CONTINUES, MAX TEMPS MAY NEED TO BE RAISED. LACY && .PRELIMINARY POINT TEMPS/POPS... DDC 90 67 86 68 / 50 50 40 30 GCK 90 67 88 64 / 40 30 30 20 EHA 92 64 93 65 / 30 30 30 20 LBL 91 66 90 66 / 30 30 30 30 HYS 83 68 85 67 / 50 50 40 30 P28 91 70 86 71 / 50 50 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/07/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 513 AM CDT MON JUL 30 2007 KSZ030-031-043>046-061>066-074>081-084>090-311015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 513 AM CDT MON JUL 30 2007 /413 AM MDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON...PRIMARILY IN THE HAYS, LARNED AND PRATT AREAS...BUT A FEW WILL ALSO BE POSSIBLE FARTHER WEST IN THE GARDEN CITY, LIBERAL AND DODGE CITY AREAS. DO TO ERRATIC AND SLOW MOVEMENT, THERE MAY BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. IT WILL NOT RAIN EVERYWHERE, HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 5 W BELPRE 37.95N 99.20W
07/29/2007 M3.25 INCH EDWARDS KS PUBLIC
0545 PM HEAVY RAIN 1 E LEWIS 37.94N 99.23W
07/29/2007 M3.50 INCH EDWARDS KS PUBLIC
0721 PM HEAVY RAIN 12 S DODGE CITY 37.58N 100.01W
07/29/2007 M4.50 INCH FORD KS PUBLIC
STILL RAINING AT THE REPORT TIME. LOCATION 37.58N
100.05W.
&&
07The national radar mosaic for the moment the first event began.
8 heavy rain. Local standard time, as filed.
Rainfall of 3.10 inches was reported.
Two and one half inches of rain fell during the 24 hour period.
Rainfall of 2.40 inches fell.
Three inches of rain fell in 24 hours.
Rainfall of 2.60 inches was reported.
Rainfall of 2.50 inches was reported.
Two inches of rain fell.
Rainfall of 2.40 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51279, 51280, 51281, 51282, 51283, 51284, 51285, 51286.